Ask a doctor

Drooping Eyebrow After Botox

I have had wonderful results with Botox in the past (2 treatments in the past year). Yesterday, I had my forehead, crows feet, and glabellar lines injected. Today, I noticed that my right eyebrow is starting to droop. Will this get worse over the next few days until the Botox takes full effect? Can my doctor somehow fix this, possibly by injecting Botox further up or in another area to counteract this?

Doctor Answers (9)

Drooping eyebrow after botox

+5

One of the risks of botox treatment is that muscles other than those targeted can be affected by the treatment. That risk is less likely when your treatment is performed by an experienced doctor. Botox treatment's effects are temporary. Because non-targeted muscles do not receive the full dose of your botox treatment, the effects in non-targeted muscles typically resolve well before the effects in targeted muscles. There is no way to immediately reverse the effects of botox. In some cases, unintended asymmetry may be amenable to improvement by performing a touch up treatment on the other side. Always discuss your concerns with your doctor. Good luck.


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 31 reviews

It is a safe bet that things will get worse

+3

Dear Dermaqueen

It is my experience that the effects of BOTOX begin to be evident at 2 to 3 days but are not at their maximal effect until about three weeks after treatment. Then the effect is sustained for about 3 months and then begins to rapidly diminish. Unwanted side effects may not persist nearly this long because generally, these are typically caused by only a tiny fraction of the total treatment.

However, brow drop is a 100% predictable result of injecting BOTOX into the forehead. The muscle up there makes the forehead lines but also lifts and supports the eyebrows. The position of the eyebrow is determined by a tug of war between the brow elevators and the eyebrow depressors. I actually due a treatment I call MicrodropletTM BOTOX where I extensively only treat the eyebrow depressors. My technique allows me very precise control over the placement of the BOTOX. By just treating the eyebrow depressors and leaving the forehead lifter alone, a significant, naturally looking lift in the eyebrows results. I am applying for a patent for this method.

As your treatment sets in the asymmetry may or may not persist. Your doctor can adjust the asymmetry with a little more BOTOX in the forehead. The doctor is welcome to review my technique but should be careful of using it on you. The treatment method is often counter intuitive to doctors who are use to paralyzing things and are uncomfortable with using small doses of BOTOX to balance things.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Botox Drooping Eyebrow

+3

Hi Dermaqueen,

Drooping eyebrow after Botox is not correctable with more Botox. Wait 7 to 10 days and return to your physician for evaluation. Usually the brows recovery within a few weeks.

Please take a swim for me in those beautiful South Beach waters.

Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

You might also like...

Botox to forehead will drop the brow

+2
Botox works by weakening muscles. Since the main function of the forehead muscles is too raise the eyebrow, it is natural that weakening this muscle will cause the brow to sag and make the upper lid look heavy. Botox kicks in over the course of about a week and will last about 3 months. Fortunately the heaviness will fade with time. Often to bring balance, I like to inject above and below the brow to get the optimal contouring and desired result. However if the glabella Nd crows feet have already been injected nothing but time will help. And less botox in the forehead in the future

Scott M. Goldstein, MD
Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 1 review

Wait until full effect, then correct

+2

My advice would be to wait for the full effect to take place an go from there. If you have a brow drop, which is more common and it sounds like you are having, sometimes injecting more Botox into the glabella region may help, as a judicious injection into the lower lateral brow. For a true eyelid ptosis ( a quaz), only eyedrops well help starting with Iodipine.

The good new ils that if your brow drop is mild, as it sounds like it is now, the effect should last only a few weeks.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 8 reviews

Wait 7 days before making any adjustments

+2

Hello

Botox takes several days before the full result is appreciated so I would not make any adjustments for at least 7 days. That way you can actually see the full effect and if there is significant asymmetry it can be adjusted. If there is actual ptosis, there won't be a lot that can be done, but sometimes special eyedrops can help. It sounds like you have a very good realtionship with your Botox doctor, so keeep him/her advised of all changes and the tow of you will be able to come up with a plan!

Francisco Canales, MD
Santa Rosa Plastic Surgeon
5.0 out of 5 stars 19 reviews

Drooping Eyebrow After Botox

+1
Drooping eyebrow after Botox is a well recognised side effect.
It is due to injecting botox into the forehead muscle that eventually weakens the ability to lift the eyebrow. 
There are many reasons for a droopy eyebrow after botox. Remember Botox is all about balancing the eyebrows.
1. a higher dose of Botox has been used on the droopy side
2. The Botox injection has been placed into the muscle on the droopy side and under the skin on the opposite side.
Your PS can balance this by injecting different amounts on each side and also under the eyebrows
Hope this helps
  

Naveen Somia, MBBS, PhD, FRACS
Sydney Plastic Surgeon
5.0 out of 5 stars 28 reviews

Wait and see, it's too early

+1

The fact that your having droop only a day after the injection leads me to believe that this may only be effect of the tissue edema. Botox has no effect for 3-5 days so something else is going on.

Botox is a paralytic and cannot elevate in the forehead except in the lateral brow when it is injected under the lateral brow.

Give it time. If you truly have Botox droop there's minimal you can do.

Christopher L. Hess, MD
Fairfax Plastic Surgeon
5.0 out of 5 stars 17 reviews

Drooping eyebrow after Botox

+1

Notify your doctor but do nothing for two weeks.

I have seen Botox over correct for the first two weeks and settle down after that.

If after two weeks your eyebrow still droops there are a few options:

  1. If your eyelid is also drooping, there are eye drops (one is alphagan) which can stimulate the eyelid to elevate but this will not effect the eyebrow.
  2. If your eyebrow still droops, injection of Botox below the tail of the eyebrow may ease the depressor effects for the orbicularis oculi
  3. Alternatively, you may choose to lower the opposite eyebrow to make them more even.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.